Communications in Mathematical Physics

, Volume 118, Issue 1, pp 31–59

Nonlinear diffusion limit for a system with nearest neighbor interactions

  • M. Z. Guo
  • G. C. Papanicolaou
  • S. R. S. Varadhan
Article

DOI: 10.1007/BF01218476

Cite this article as:
Guo, M.Z., Papanicolaou, G.C. & Varadhan, S.R.S. Commun.Math. Phys. (1988) 118: 31. doi:10.1007/BF01218476

Abstract

We consider a system of interacting diffusions. The variables are to be thought of as charges at sites indexed by a periodic one-dimensional lattice. The diffusion preserves the total charge and the interaction is of nearest neighbor type. With the appropriate scaling of lattice spacing and time, a nonlinear diffusion equation is derived for the time evolution of the macroscopic charge density.

Copyright information

© Springer-Verlag 1988

Authors and Affiliations

  • M. Z. Guo
    • 1
  • G. C. Papanicolaou
    • 2
  • S. R. S. Varadhan
    • 2
  1. 1.Department of MathematicsBeijing UniversityBeijingPeople's Republic of China
  2. 2.Courant InstituteNew York UniversityNew YorkUSA

Personalised recommendations